Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 74, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 4, 2015, 1:57 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 1:57 PM EDT (17:57 UTC)
- Expired
- Aug 4, 2015, 3:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 112 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:29 PM EDT | TSTM WND DMG | Whately, MA | MULTIPLE TREES AND WIRES DOWN ON LONG PLAIN ROAD AND CLAVERACK ROAD |
| Aug 4, 2:38 PM EDT | TSTM WND DMG | North Hatfield, MA | TREE DOWN ON HOUSE |
| Aug 4, 2:38 PM EDT | TSTM WND DMG | North Hatfield, MA | TREE DOWN ON HOUSE ON DEPOT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 12:18 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
222 WUUS51 KBOX 041757 SVRBOX MAC011-015-041900- /O.NEW.KBOX.SV.W.0074.150804T1757Z-150804T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 157 PM EDT TUE AUG 4 2015 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 300 PM EDT * AT 156 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER GOSHEN...OR 9 MILES NORTHWEST OF NORTHAMPTON...AND WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS IMPACTED INCLUDE... AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD... BELCHERTOWN...MONTAGUE...HADLEY...SUNDERLAND...HATFIELD... WILLIAMSBURG...CONWAY...SHELBURNE...LEVERETT...ERVING... SHUTESBURY...ASHFIELD...WESTHAMPTON...WHATELY AND CHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED ROADS. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. GO INSIDE AND STAY AWAY FROM WINDOWS. && LAT...LON 4234 7296 4252 7295 4262 7233 4235 7234 TIME...MOT...LOC 1756Z 263DEG 38KT 4245 7277 $$ DUNTEN
2 follow-up statements
167 WWUS51 KBOX 041815 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 215 PM EDT TUE AUG 4 2015 MAC011-015-041900- /O.CON.KBOX.SV.W.0074.000000T0000Z-150804T1900Z/ HAMPSHIRE MA-FRANKLIN MA- 215 PM EDT TUE AUG 4 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR CENTRAL HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES... AT 215 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SUNDERLAND...OR NEAR AMHERST...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD... BELCHERTOWN...MONTAGUE...HADLEY...SUNDERLAND...HATFIELD... WILLIAMSBURG...CONWAY...SHELBURNE...LEVERETT...ERVING...SHUTESBURY... ASHFIELD...WESTHAMPTON...WHATELY AND CHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. THIS IS A VERY DANGEROUS SITUATION! THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. MOVE INSIDE AND STAY AWAY FROM WINDOWS. && LAT...LON 4234 7296 4252 7295 4262 7233 4235 7234 TIME...MOT...LOC 1815Z 266DEG 36KT 4245 7252 $$ DUNTEN
851 WWUS51 KBOX 041828 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 228 PM EDT TUE AUG 4 2015 MAC011-015-041900- /O.CON.KBOX.SV.W.0074.000000T0000Z-150804T1900Z/ HAMPSHIRE MA-FRANKLIN MA- 228 PM EDT TUE AUG 4 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR CENTRAL HAMPSHIRE AND SOUTHEASTERN FRANKLIN COUNTIES... AT 227 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NEW SALEM...OR 9 MILES SOUTH OF ORANGE...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... AMHERST...NORTHAMPTON...ORANGE...DEERFIELD...BELCHERTOWN... MONTAGUE...HADLEY...SUNDERLAND...HATFIELD...WILLIAMSBURG... LEVERETT...ERVING...SHUTESBURY...WHATELY...PELHAM...NEW SALEM... WENDELL AND WARWICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4234 7274 4259 7253 4262 7233 4235 7234 TIME...MOT...LOC 1827Z 263DEG 38KT 4247 7234 $$ DUNTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:34 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 4, 10:34 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1034 AM EDT TUE AUG 4 2015
.SYNOPSIS...
THUNDERSTORMS EXPECTED TODAY...BUT MAINLY ACROSS THE EASTERN HALF
OF THE AREA. SOME MAY BECOME SEVERE. DRY...WARM AND LESS HUMID
WEATHER ARRIVES THURSDAY. A PERIOD OF UNSETTLED WEATHER IS
POSSIBLE THURSDAY NIGHT INTO SATURDAY...BUT CONFIDENCE IS LOW
REGARDING THE TIMING AND COVERAGE OF ANY POTENTIAL WET WEATHER.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
1030 AM UPDATE...
DO NOT LET YOUR GUARD DOWN. ADDITIONAL THUNDERSTORM DEVELOPMENT IS
EXPECTED LATER TODAY SOME OF WHICH ARE LIKELY TO BE STRONG TO
SEVERE.
GOING INTO THE ENVIRONMENT: HIGHER THETA-E AIR RESIDES OFFSHORE
PUSHED OUT TO SEA BY THIS MORNINGS WEATHER. BUT EXPECTING A
REBOUND INTO AFTERNOON AHEAD OF A FRONTAL BOUNDARY SWEEPING SE.
HEIGHTS DO STILL RISE WITHIN THE LOW- TO MID-LEVELS AND THERE IS
SOME CONCERN THAT ACCOMPANYING SUBSIDENCE COULD SQUASH ACTIVITY
AS THE WATER VAPOR LOOP HAS A DRY-SLOT SWEEPING IN...BUT DESPITE
THIS THERE IS A STRONG PUSH OF MID-LEVEL ENERGY PER THE LATEST
HIGH-RES GUIDANCE ALONG WITH AN ACCOMPANYING JET STREAK THAT
YIELDS A DECENT SW LOW-LEVEL JET PUSHING HIGHER THETA-E AND
INSTABILITY BACK ACROSS SE NEW ENGLAND AND NEIGHBORING CENTRAL-
INTERIOR LOCALES. PWATS OF 1.25 TO 1.50 INCHES NW TO SE TOWARDS
DEEPER MOISTURE AND HIGHER THETA-E.
FOCUS ON AREAS WHEREVER THERE IS A NOSE OF CONVERGENCE OF THE
LOW-LEVEL FLOW / WHEREVER THE ENVIRONMENT CAN DESTABILIZE / AWAY
FROM THE DRY PUNCH PER WATER VAPOR TO THE W. SO ROUGHLY PUT THERE
IS FOCUS OVER THE E-HALF OF NEW ENGLAND TOWARDS THE SE TOWARDS THE
MIDDAY INTO AFTERNOON HOURS.
DECENT LAPSE RATES THROUGHOUT THE COLUMN WITHIN WHICH 0-6 KM BULK
SHEAR EXCEEDS 50 KTS. SOME TURNING WITHIN THE LOW-LEVEL 0-1/0-3 KM
PROFILE PER LATEST HIGH-RES GUIDANCE...OTHERWISE UNI-DIRECTIONAL
SW TO NE SHEAR.
A FINAL WORD...NOTE THE ENVIRONMENT FROM THE 12Z ALBANY SOUNDING
AND THAT OF CHATHAM! MUCAPE VALUES EXCEEDING 2K J/KG SO LONG AS WE
CAN MIX OUT THE BOUNDARY LAYER WHICH IS EXPECTED. NOTE ALSO THE
SHEAR PROFILE THAT WAS OBSERVED AS ROUGHLY UNI-DIRECTIONAL SW-NE.
ALREADY SEEING SPC MESOANALYSIS BECOMING ROBUST WITH MUCAPE VALUES
OF 2K J/KG AND EFFECTIVE SHEAR OF 50 KTS. MID-LEVEL LAPSE RATES OF
6.5C/KM. PLENTY OF SUNSHINE TO WARM US UP INTO THE 80S WITH SOME
LOCALES NEAR 90.
SO WILL GO WITH LIKELY POPS WITH PRIORITIZED THREATS OF THE
FOLLOWING: HEAVY RAIN / FREQUENT LIGHTNING / URBAN AND POOR
DRAINAGE FLOODING ISSUES / STRONG TO DAMAGING WINDS / SMALL HAIL.
THERE IS THE POSSIBILITY OF A TORNADO.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
OVERNIGHT...
COLD FRONT WILL BE SLOWING TO A NEAR STALL BETWEEN 00Z AND 04Z
THIS EVENING JUST OFFSHORE. THIS WILL ALLOW A CONTINUATION OF
T-STORM RISK MAINLY ACROSS COASTAL REGIONS UNTIL DRIER AIR MOVES
IN FROM THE NW AND CONVECTION SHIFTS S TOWARD BETTER INSTABILITY.
THEREFORE...GRADUAL IMPROVEMENT EXPECTED. SOME FOG POSSIBLE WHERE
RAINFALL OCCURS. OTHERWISE...TEMPS A LITTLE COOLER...MAINLY IN
THE LOWER 60S ACROSS THE AREA...OR EVEN IN THE 50S ACROSS NW MA.
WEDNESDAY...
CYCLONICALLY CURVED FLOW REMAINS IN PLACE ACROSS THE REGION
COMBINED WITH H5 TEMPS ABNORMALLY COLD...AROUND -13C. STALLED
FRONTAL BOUNDARY REMAINS TO THE S...BUT ONE FINAL SHORTWAVE WILL
BE ROTATING THROUGH TO THE N. THIS MAY LEAD TO SOME SCT
SHOWERS/T-STORMS MAINLY N OF THE MASS PIKE. WITH THE VERY COLD H5
TEMPERATURES...THERE IS A RISK FOR HAIL AS WELL. KEY WILL BE HOW
MUCH DRY AIR BUILDS THROUGH THE COLUMN. NOT EXPECTING
SHOWERS/STORMS TO BE AS WIDESPREAD AS TODAY...BUT SOME LOW CHANCE
OR AT LEAST SLIGHT CHANCE POPS ARE NEEDED TO REFLECT THE RISK.
WARMER TEMPS REMAIN IN PLACE...MAINLY THE LOW-MID 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* UNSETTLED WEATHER POSSIBLE FRIDAY
* TEMPERATURES TRENDING BELOW NORMAL DURING THIS PERIOD
OVERALL...THE MODELS CONTINUE TO HAVE RATHER POOR AGREEMENT ON
THE DETAILS THROUGH THIS PORTION OF THE FORECAST. THERE IS SOME
AGREEMENT ON THE OVERALL PATTERN TREND...WITH A CLOSED MID LEVEL
LOW OVER EASTERN CANADA...MOVING INTO THE MARITIMES LATE THIS
WEEK. LOOKING AT A PERIOD OF UNSETTLED WEATHER WITH TEMPERATURES
TRENDING BELOW NORMAL THROUGH MUCH OF THIS TIME PERIOD.
THURSDAY...MUCH OF THE DAY LOOKS TO BE DRY WITH HIGH PRESSURE
BUILDING INTO THE AREA.
THURSDAY NIGHT THROUGH SATURDAY...THIS LOOKS TO BE THE MOST
UNSETTLED TIME WITH A LOW PRESSURE MOVING INTO THE MID ATLANTIC
STATES...THEN POSSIBLY UP THE EAST COAST OVER THE 40/70 BENCHMARK
SOUTHEAST OF SOUTHERN NEW ENGLAND. THE ECMWF REMAINS MORE BULLISH
THAN THE GFS...AND HAS A FASTER TIMING AS WELL. THE GFS ALSO HAS A
MORE SOUTHERN TRACK THAN THE GFS. GIVEN THE UNCERTAINTY IN THE
DETAILS...WILL KEEP AT LEAST A CHANCE OF RAINFALL...WITH THE
GREATEST POPS TOWARD THE SOUTH COAST OF NEW ENGLAND. WITH MOSTLY
CLOUDY TO OVERCAST SKIES FOR MUCH OF THIS TIME...EXPECTING BELOW
NORMAL TEMPERATURES.
SUNDAY AND MONDAY...MUCH OF THIS FORECAST WILL DEPEND ON HOW THE
PATTERN FOR FRIDAY AND SATURDAY DEVELOP. IN GENERAL THOUGH...
EXPECTING DRIER WEATHER WITH REBOUNDING TEMPERATURES.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH WEDNESDAY/...
15Z UPDATE...
TODAY...MODERATE CONFIDENCE.
SHRA/TSRA DEVELOPING TOWARDS MIDDAY GOING W TO E INTO THE EVENING
HRS. STRONG TO SEVERE POTENTIAL. +RA WITH GUSTY WINDS AND POSSIBLE
HAIL. BRIEF MVFR / IFR CONDITIONS WITH TSRA.
TONIGHT INTO WEDNESDAY...HIGH CONFIDENCE.
AFTER STORMS/RAIN SWEEPS OFFSHORE LATE THIS EVENING...EXPECT
IMPROVEMENT TO VFR WHICH WILL LINGER INTO THE DAYLIGHT HOURS ON
WED. AN ISOLATED SHOWER OR THUNDERSTORM IS THEN POSSIBLE MAINLY N
OF THE MASS PIKE ON WED...BUT NOT AS WIDESPREAD AS TUE.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE. VFR. LOW
PROBABILITY OF A FEW SHOWERS/STORMS ACROSS NW MA WEDNESDAY. ANY
STORMS THAT DEVELOP MAY HAVE MVFR/IFR CONDITIONS.
THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE ON TIMING...HIGHER
CONFIDENCE ON TRENDS. MVFR/IFR CONDITIONS IN WIDESPREAD RAIN LIKELY
SOMETIME DURING THIS PERIOD. VFR BEFORE AND AFTER PERIODS OF RAIN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH TUESDAY NIGHT/...
TODAY...MODERATE CONFIDENCE.
SW WINDS REMAIN IN PLACE AND WITH SOME GUSTS APPROACHING 25-30 KT
AT TIMES. GUSTS COULD APPROACH 45 KT IN AND NEAR THE STRONGER
THUNDERSTORMS EXPECTED TO REDEVELOP ACROSS THE WATERS. THIS WILL
ALLOW SEAS...WHICH ARE ALREADY RUNNING AROUND 5 FT ON THE S WATERS
TO INCREASE...POSSIBLY INCREASING TO AS HIGH AS 7 FT BY THE EVENING.
SMALL CRAFT ADVISORIES CURRENTLY OUT REFLECT THIS...SO NO CHANGES.
TONIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.
FRONT MOVES FURTHER OFFSHORE...OUTSIDE OF ANY STORMS/SHOWERS...
WINDS AND SEAS WILL GRADUALLY DIMINISH...SO EXPECT THESE SMALL
CRAFT ADVISORIES TO GRADUALLY BE DROPPED THROUGH THE PERIOD.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...MODERATE CONFIDENCE.
WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. QUIET BOATING
WEATHER WITH LIGHT WINDS AND SEAS BELOW 5 FEET EXPECTED. RAIN IS
LIKELY AT TIMES THURSDAY NIGHT THROUGH FRIDAY...LIMITING
VISIBILITIES AT TIMES.
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. EASTERLY WINDS
AND SEAS INCREASE AS LOW PRESSURE PASSES SOUTH OF THE WATERS.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OUTER WATERS.
RAIN IS LIKELY FRIDAY NIGHT INTO SATURDAY...LIMITING VISIBILITIES
AT TIMES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>234-236-250-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
254>256.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...BELK/DOODY/SIPPRELL
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODYHazardous weather outlook, Aug 4, 12:54 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1254 PM EDT TUE AUG 4 2015 MAZ002>016-026-051700- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA- 1254 PM EDT TUE AUG 4 2015 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN...CENTRAL...EASTERN... AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ017>024-RIZ001>008-051700- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1254 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... SOUTHEASTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE PROBABILITY FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS. IN ADDITION TO HEAVY RAIN AND LIGHTNING...THERE IS POTENTIAL FOR LARGE HAIL AND STRONG TO DAMAGING WINDS. CANNOT RULE OUT A POSSIBLE TORNADO. URBAN AND POOR-DRAINING FLOODING IS ALSO A CONCERN. THREATS CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-051700- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1254 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE...BEGINNING THIS MORNING AND CONTINUING INTO WEDNESDAY MORNING. WITH ANY STRONG STORMS... EXPECT HEAVY RAIN / REDUCED VISIBILITIES /...FREQUENT LIGHTNING... AS WELL AS THE POTENTIAL FOR BRIEF GALE FORCE WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 4, 1:21 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT TUE AUG 4 2015
MAZ002-008-041815-
WESTERN FRANKLIN-WESTERN HAMPSHIRE-
121 PM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WILL AFFECT WESTERN FRANKLIN...WESTERN
HAMPSHIRE...
AT 121 PM EDT...A SEVERE THUNDERSTORM WAS NEAR NEW LEBANON...OR NEAR
PITTSFIELD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 60 MPH AND HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...HUNTINGTON...BUCKLAND...CONWAY...ASHFIELD...COLRAIN...
WESTHAMPTON...CHESTER...CHARLEMONT...CHESTERFIELD...WORTHINGTON...
GOSHEN...CUMMINGTON...HEATH...PLAINFIELD...MIDDLEFIELD...HAWLEY AND
EAST WINDSOR.
THIS STORM MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. THOSE OUTDOORS
MUST REMAIN ALERT. HEAD INDOORS WHEN THUNDERSTORMS APPROACH. STAY
TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4239 7305 4238 7301 4262 7296 4266 7276
4232 7275 4233 7286 4233 7289 4234 7290
4234 7306 4238 7307
TIME...MOT...LOC 1721Z 256DEG 26KT 4246 7333
DUNTENLocal storm report, Aug 4, 1:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
128 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL ATHOL 42.60N 72.23W
08/04/2015 M1.00 INCH WORCESTER MA TRAINED SPOTTER
&&
AEDLocal storm report, Aug 4, 1:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
140 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL TEMPLETON 42.56N 72.07W
08/04/2015 M1.25 INCH WORCESTER MA AMATEUR RADIO
&&
AEDLocal storm report, Aug 4, 1:41 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
141 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL WINCHENDON 42.69N 72.04W
08/04/2015 M1.00 INCH WORCESTER MA AMATEUR RADIO
&&
AEDLocal storm report, Aug 4, 1:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL GARDNER 42.58N 72.00W
08/04/2015 M1.00 INCH WORCESTER MA TRAINED SPOTTER
&&
AEDLocal storm report, Aug 4, 1:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL PETERSHAM 42.49N 72.19W
08/04/2015 M1.75 INCH WORCESTER MA PUBLIC
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:11 AM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 64 min |
| Aug 4, 6:09 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 66 min |
| Aug 4, 6:13 AM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 4, 6:53 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Norfolk, Plymouth | 52 min |
| Aug 4, 6:54 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 51 min |
| Aug 4, 6:55 AM EDT | Special Marine Warning | BOX | 65 min | |
| Aug 4, 7:01 AM EDT | Special Marine Warning | BOX | 89 min | |
| Aug 4, 7:15 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 60 min |
| Aug 4, 7:48 AM EDT | Special Weather Statement | BOX | Essex | 42 min |
| Aug 4, 7:54 AM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 4, 8:06 AM EDT | Severe Thunderstorm Warning | BOX | Essex | 24 min |
| Aug 4, 8:15 AM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 4, 12:32 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Aug 4, 12:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 64 min |
| Aug 4, 1:21 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Aug 4, 1:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 47 min |
| Aug 4, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 40 min |
| Aug 4, 2:05 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 40 min |
| Aug 4, 2:07 PM EDT | Tornado Warning | BOX | Middlesex, Worcester | 23 min |
| Aug 4, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 58 min |
| Aug 4, 2:25 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 65 min |
| Aug 4, 2:28 PM EDT | Tornado Warning | BOX | Middlesex | 32 min |
| Aug 4, 2:39 PM EDT | Tornado Warning | BOX | Franklin, Worcester | 46 min |
| Aug 4, 2:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 4, 2:49 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 41 min |
| Aug 4, 3:00 PM EDT | Special Weather Statement | BOX | Essex | 45 min |
| Aug 4, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Aug 4, 3:40 PM EDT | Special Marine Warning | BOX | 95 min | |
| Aug 4, 3:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 4, 3:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 55 min |
| Aug 4, 4:07 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 113 min |
| Aug 4, 4:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 4, 4:23 PM EDT | Special Weather Statement | BOX | Plymouth | 37 min |
| Aug 4, 5:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 4, 5:18 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 4, 5:45 PM EDT | Special Weather Statement | BOX | Hampshire | 45 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 43 min |
| Aug 4, 7:30 PM EDT | Special Weather Statement | BOX | Suffolk | 45 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.